Real Analysis Exchange

On the gaps between zeros of trigonometric polynomials.

Gady Kozma and Ferencz Oravecz

Full-text: Open access

Abstract

We show that for every finite set \(0\notin S\subset \mathbb{Z}^{d}\) with the property \(-S=S\), every real trigonometric polynomial \(f\) on the \(d\) dimensional torus \(\mathbb{T}^{d}=\mathbb{R}^{d}/\mathbb{Z}^{d}\) with spectrum in \(S\) has a zero in every closed ball of diameter \(D\left(S\right)\), where \(D\left(S\right)=\sum _{\lambda \in S}\frac{1}{4||\lambda ||_{2}}\), and investigate tightness in some special cases.

Article information

Source
Real Anal. Exchange, Volume 28, Number 2 (2002), 447-454.

Dates
First available in Project Euclid: 20 July 2007

Permanent link to this document
https://projecteuclid.org/euclid.rae/1184963807

Mathematical Reviews number (MathSciNet)
MR2009766

Zentralblatt MATH identifier
1050.42001

Subjects
Primary: 42A05: Trigonometric polynomials, inequalities, extremal problems 42B99: None of the above, but in this section 30C15: Zeros of polynomials, rational functions, and other analytic functions (e.g. zeros of functions with bounded Dirichlet integral) {For algebraic theory, see 12D10; for real methods, see 26C10} 26C10: Polynomials: location of zeros [See also 12D10, 30C15, 65H05]

Keywords
trigonometric polynomials zeros roots

Citation

Kozma, Gady; Oravecz, Ferencz. On the gaps between zeros of trigonometric polynomials. Real Anal. Exchange 28 (2002), no. 2, 447--454. https://projecteuclid.org/euclid.rae/1184963807


Export citation

References

  • G. Brown and E. Hewitt, A class of positive trigonometric sums, Math. Ann. 268/1 (1984), 91–122.
  • A. G. Babenko, An exremal problem for polynomials. Mat. Zametski 35/3 (1984), 349–356. English translation: Math. Notes 35/3–4 (1984), 181–186.
  • A. D. Gilbert and C. J. Smyth, Zero-mean cosine polynomials which are non-negative for as long as possible, J. London Math. Soc. 2, 62/2 (2000), 489–504.
  • J. N. MacDonald and A. Siefker, Nonnegative trigonometric sums, J. Math. Anal. Appl. 238/2 (1999), 580–586.
  • S. L. Tabachnikov, On functions with zero mean with respect to a finite group, Funktsional. Anal. i Prilozhen, 31/1 (1997), 93–94. English translation: Funct. Anal. Appl. 31/1 (1997), 73–74.
  • L. V. Taikov, A series of extremal problems for trigonometric polynomials, Usp. Mat. Nauk, 20/3 (1965), 205–211.
  • V. A. Yudin, Two extremal problems for trigonometric polynomials, Mat. Sb., 187/11 (1996), 145–160. English translation: Sb. Math. 187/11 (1996), 1721–1736.